Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Apr 6, 2021, 11:39 PM CDT for Saunders County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2021, 11:39 PM CDT (04:39 UTC)
- Expired
- Apr 7, 2021, 12:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
County Saunders County, NE
The radar
The Omaha radar (KOAX), 33 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571 WWUS83 KOAX 070439 SPSOAX Special Weather Statement National Weather Service Omaha/Valley Nebraska 1139 PM CDT Tue Apr 6 2021 NEZ051-066-070515- Saunders NE-Lancaster NE- 1139 PM CDT Tue Apr 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LANCASTER AND WESTERN SAUNDERS COUNTIES UNTIL 1215 AM CDT... At 1139 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles east of Valparaiso, or 17 miles north of Lincoln, moving north at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wahoo, Cedar Bluffs, Valparaiso, Weston, Prague, Ceresco, Davey, Morse Bluff, Malmo and Colon. LAT...LON 4097 9663 4100 9687 4144 9683 4139 9649 TIME...MOT...LOC 0439Z 188DEG 36KT 4106 9674 $$ Miller
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Apr 6, 6:55 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 6, 6:55 PM CDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 655 PM CDT Tue Apr 6 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 348 PM CDT Tue Apr 6 2021 Satellite imagery this afternoon was clearly showing a closed circulation heading into the central Rockies with a noted surface reflection organizing along the CO/KS border. An inverted trough extending extended all the way to the western Great Lakes region. Meanwhile scattered elevated convection was moving across SD. The CWA remains capped but a few more hours of daytime heating will work to eventually erode lid over the CWA. Surface obs indicating a strong surge of gulf moisture into the central Plain with dew points generally in the upper 50s/low 60s. As thunderstorms start popping toward late afternoon within warm/moist/unstable environment, with onset of low level jet, the severe storm threat will increase this evening. It appears that there will be adequate vertical wind shear coupled with the instability to support rotating storms. And given steep mid level lapse rates atop moist lower levels suggest hail could accompany a few storms. Expect convecting expect an increase in areal coverage this evening with the approach of a cold front from the west. This boundary is progged to move relatively slow across the CWA as the attendant surface low crawls across KS tonight. Ample moisture will be on hand with PWS 1.25"/KI 35-40, thus setting up the potential for generous rainfall accumulations through Wednesday morning. On Wednesday, most prevalent precip accumulations will be found over western IA where focus for boundary layer moisture convergence gets displaced. Combination of vort energy running down backside of exiting upper low and isentropic upglide will mean post-front precip will remain possible through at least Thursday evening until the system pushes across the mid MS valley. A series of systems originating from the Pac NW will bring a small chance for precip Friday/Friday night as well as late Sunday night/Monday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 639 PM CDT Tue Apr 6 2021 The main concern over the next 24 hours will be the thunderstorm potential. Thunderstorms are likely over the region between 02Z and 07Z Wednesday, then there is a lower chance for thunderstorms after 18Z Wednesday. Confidence in storm activity between 02Z and 07Z is high, and impacts are anticipated at all the TAF sites (KOMA, KLNK, and KOFK). Any storms that form during this period may produce strong up/downdrafts, LLWS, visibilities less than 1 SM and/or hail. Confidence in storm activity after 18Z Wednesday is low, though potential increases with proximity to the KS/NE border. Aside from thunderstorm activity we can expect continued gusty winds and a period of IFR/MVFR conditions at all the TAF sites. IFR/MVFR conditions (ceilings 500 to 1500 ft AGL and visibility 4 to 6+ SM) should develop from west to east after 05Z. These conditions may linger through the day on Wednesday. The ongoing gusty south winds should turn northwesterly tonight. Peak south winds (gusts 25 to 35 kt) are expected through 05Z Wednesday. Peak northwest winds are anticipated after 14Z Wednesday (gusts 25 to 35 kt). && .OAX WATCHES/WARNINGS/ADVISORIES... NE...Wind Advisory until 7 PM CDT this evening for NEZ078-088>093. IA...None. && DISCUSSION...DEE AVIATION...Albright
Hazardous weather outlook, Apr 6, 9:32 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 932 PM CDT Tue Apr 6 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071645- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 932 PM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Thunderstorms remain possible tonight, with a limited severe risk expected through around 3 AM. The best severe potential will be along the Kansas Nebraska border and across northeast Nebraska. Isolated wind gusts to 60 mph or dime to quarter size hail are possible. Any severe risk should clear the Lincoln and Omaha metros by 1 AM. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Thunderstorms are possible along and south of Interstate 80 Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed in parts of southeast Nebraska by late afternoon or this evening. Albright
In the hours before
Special weather statement, Apr 6, 11:33 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1133 PM CDT Tue Apr 6 2021
NEZ017-018-031>033-042-043-070500-
Stanton NE-Madison NE-Pierce NE-Platte NE-Colfax NE-Cuming NE-
Wayne NE-
1133 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON...SOUTHWESTERN
WAYNE...SOUTHWESTERN CUMING...COLFAX...NORTHEASTERN PLATTE...
SOUTHEASTERN PIERCE AND STANTON COUNTIES UNTIL MIDNIGHT CDT...
At 1132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Meadow Grove to near
Schuyler. Movement was northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Norfolk, Columbus, Madison, Pierce, Stanton, Battle Creek, Clarkson,
Howells, Leigh, Hadar, Hoskins, Creston, Richland, The Highway 15 And
32 Junction, Shell Creek Elementary School, Willow Creek State
Recreation Area, 9 Miles North Of Schuyler, Maple Creek Recreation
Area, Camp Luther and 8 Miles South Of Stanton.
LAT...LON 4237 9739 4165 9691 4162 9691 4138 9724
4138 9727 4215 9772
TIME...MOT...LOC 0432Z 221DEG 25KT 4211 9764 4143 9713
MillerSpecial weather statement, Apr 6, 11:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 1139 PM CDT Tue Apr 6 2021 NEZ051-066-070515- Saunders NE-Lancaster NE- 1139 PM CDT Tue Apr 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LANCASTER AND WESTERN SAUNDERS COUNTIES UNTIL 1215 AM CDT... At 1139 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles east of Valparaiso, or 17 miles north of Lincoln, moving north at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wahoo, Cedar Bluffs, Valparaiso, Weston, Prague, Ceresco, Davey, Morse Bluff, Malmo and Colon. LAT...LON 4097 9663 4100 9687 4144 9683 4139 9649 TIME...MOT...LOC 0439Z 188DEG 36KT 4106 9674 Miller
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 11:33 PM CDT | Special Weather Statement | OAX | Colfax, Stanton | 27 min |
| Apr 6, 11:54 PM CDT | Special Weather Statement | OAX | Colfax, Stanton, Wayne | 36 min |
| Apr 7, 12:22 AM CDT | Special Weather Statement | OAX | Cuming, Dodge | 23 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.